Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 75, NWS Mobile, AL

March 30, 2022Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 30, 2022, 11:23 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2022, 11:23 PM CDT (04:23 UTC)
Expired
Mar 31, 2022, 12:30 AM CDT
In force
67 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 11:55 PM CDTMARINE TSTM WIND 552 Ne Gulf Shores, ALAWOS STATION KJKA GULF SHORES REPORTED A THUNDERSTORM WIND GUST OF 55 MPH.
Mar 31, 12:15 AM CDTTSTM WND DMGCantonment, FLBROADCAST MEDIA RELAYED REPORTS OF TREES DOWN AND DAMAGE NEAR THE CANTONMENT COMMUNITY AND ACROSS THE COUNTY LINE IN PACE (SANTA ROSA COUNTY).
Mar 31, 12:25 AM CDTTORNADO2 E Gonzalez, FLA BRIEF, WEAK EF0 TORNADO WITH WINDS UPWARDS OF 80MPH BEGAN IN THE GONZALEZ AREA SHORTLY AFTER MIDNIGHT ON 3/31/22 IMPACTING A RESIDENTIAL AREA FROM CHEMSTRAND ROAD EAST NORTHEAST THROUGH CATERPILLAR LANE AND CRYSTAL DRIVE. THIS TORNADO RESULTED IN MINOR DAMAG
Mar 31, 12:25 AM CDTTORNADO2 E Gonzalez, FLREPORT OF LARGE LIMBS DOWN DOING DAMAGE TO FOUR ROOF-TOP SOLAR PANELS. ONE YEAR OLD WOODEN FENCE DOWNED ON PROPERTY. RESIDENT REPORTED LOTS OF WIND BLOWN DEBRIS PLANTED INTO THE SIDE OF HIS HOUSE. NEXT DOOR NEIGHBOR HAD AN UPROOTED TREE ON THEIR PROPERTY.
Mar 31, 12:32 AM CDTMARINE TSTM WIND 40Pensacola Nas, FLPENSACOLA NAVAL AIR STATION KNPA RECORDED A THUNDERSTORM WIND GUST OF 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 6:39 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
2.7
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WUUS54 KMOB 310423
SVRMOB
ALC003-FLC033-310530-
/O.NEW.KMOB.SV.W.0075.220331T0423Z-220331T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1123 PM CDT Wed Mar 30 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southern Baldwin County in southwestern Alabama...
  South central Escambia County in northwestern Florida...

* Until 1230 AM CDT.

* At 1122 PM CDT, severe thunderstorms were located along a line
  extending from near Stapleton to Point Clear to Fort Morgan, moving
  east at 40 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
  Fairhope, Gonzalez, Gulf Shores, Foley, Orange Beach, Goulding,
  Robertsdale, Point Clear, Lillian, Myrtle Grove, Magnolia Springs,
  Bon Secour, Summerdale and Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for southwestern
Alabama...and northwestern Florida.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 400 AM CDT for southwestern
Alabama...and northwestern Florida.

&&

LAT...LON 3022 8805 3036 8797 3058 8792 3066 8727
      3064 8724 3063 8726 3063 8724 3062 8726
      3060 8724 3060 8722 3059 8723 3058 8722
      3060 8720 3059 8719 3057 8722 3056 8721
      3057 8720 3035 8721 3022 8732
TIME...MOT...LOC 0422Z 271DEG 34KT 3072 8784 3046 8793 3021 8803 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:32 PM CDT, 51 minutes earlier.

Area forecast discussion, Mar 30, 10:32 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1032 PM CDT Wed Mar 30 2022

...SEVERE WEATHER OUTBREAK ONGOING TONIGHT...

.NEAR TERM /Now Through Friday/...A severe weather outbreak
will continue across the central Gulf coast through tonight as a
line of severe storms with embedded tornadoes continues to move
eastward. Conditions remain favorable for strong tornadoes along
with wind gusts of 70 to 80 mph along and ahead of the line. The
severe threat ends once the line passes and the winds turn
northwest as the cold front passes. In addition to the severe
threat, non-convective strong wind gusts will continue. At the
coast, a High Surf Advisory will continue through Thursday
evening. A High Risk of Rip Currents continues through Friday
night. A Coastal Flood Warning remains in effect for the area
around Mobile Bay for moderate coastal flooding to 2 to 3.5 feet
above normally dry ground and a Coastal Flood Advisory for the
remainder of the coast through 6 AM Thursday.

The line of storms exits east of the area by around 5 AM with a
few lingering showers possible southeast of I-65 during the early
mid-morning hours. Skies will clear rapidly from west to east
during the afternoon hours on Thursday. Dry conditions with
building high pressure continue through Friday.

Highs on Thursday will be in the low to mid 70s in most areas with
upper 70s possible in far eastern areas. Lows Thursday night
range from the low to mid 40s northwest of I-65 to upper 40s and
low 50s southeast of I-65. Highs on Friday will be in the low to
mid 70s./13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.

     Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.

     High Wind Warning until midnight CDT tonight for ALZ051-052-
     261>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.

     High Surf Warning until 6 PM CDT Thursday for ALZ265-266.

FL...Wind Advisory until midnight CDT tonight for FLZ203>206.

     High Wind Warning until midnight CDT tonight for FLZ201-202.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
     206.

     High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.

MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
     655-670-675.

     Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Mar 30, 9:18 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
918 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TORNADO          MCLAIN                  31.11N 88.83W
03/30/2022                   GREENE             MS   AMATEUR RADIO

            NUMEROUS POWER LINES AND TREES DOWN IN THE
            MCLAIN COMMUNITY. REPORTS OF TREES AND
            DEBRIS OVER OLD HIGHWAY 24. TDS OBSERVED ON
            RADAR. TIME ESTIMATED.

&&
Local storm report, Mar 30, 9:40 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
940 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     1 S GILBERTOWN          31.87N 88.32W
03/30/2022                   CHOCTAW            AL   STORM CHASER

            REPORTS OF TREE DAMAGE A FEW MILES SOUTH OF
            GILBERTOWN, AL.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:53 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBEscambia52 min
Mar 30, 10:49 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia56 min
Mar 30, 11:46 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Santa Rosa44 min
Mar 30, 11:53 PM CDTTornado WarningMOBEscambia, Santa Rosa37 min
Mar 31, 12:16 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Okaloosa, Santa Rosa59 min
Mar 31, 12:24 AM CDTTornado WarningMOBEscambia, Santa Rosa51 min
Mar 31, 12:41 AM CDTTornado WarningMOBOkaloosa, Santa Rosa49 min
Mar 31, 1:04 AM CDTTornado WarningMOBOkaloosa, Santa Rosa41 min
Mar 31, 1:15 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Okaloosa, Santa Rosa60 min
Mar 31, 2:13 AM CDTSevere Thunderstorm WarningMOBOkaloosa47 min
Mar 31, 3:00 AM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Mar 31, 4:08 AM CDTSpecial Weather StatementMOBSanta Rosa37 min
Mar 30, 7:52 PM CDTSevere Thunderstorm WarningMOBChoctaw53 min
Mar 30, 8:34 PM CDTTornado WarningMOBClarke, Wilcox26 min
Mar 30, 8:39 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBMobile, Washington51 min
Mar 30, 8:42 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBChoctaw, Clarke, Washington63 min
Mar 30, 8:48 PM CDTTornado WarningMOBWashington42 min
Mar 30, 8:59 PM CDTTornado WarningMOBChoctaw, Clarke, Washington31 min
Mar 30, 9:25 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBBaldwin, Clarke, Mobile, Washington65 min
Mar 30, 9:26 PM CDTTornado WarningMOBChoctaw, Clarke22 min
Mar 30, 9:37 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Monroe, Wilcox38 min
Mar 30, 9:46 PM CDTSpecial Marine WarningMOB119 min
Mar 30, 9:48 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBBaldwin, Clarke, Mobile, Monroe, Washington57 min
Mar 30, 10:03 PM CDTTornado WarningMOBClarke, Washington15 min
Mar 30, 10:17 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBWilcox43 min
Mar 30, 10:24 PM CDTTornado WarningMOBMobile51 min
Mar 30, 10:31 PM CDTTornado Warning Tornado observedMOBMobile23 min
Mar 30, 10:36 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Clarke, Conecuh, Escambia, Monroe, Washington and 1 more54 min
Mar 30, 10:36 PM CDTTornado WarningMOBMobile39 min
Mar 30, 10:40 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Mobile50 min
Mar 30, 10:46 PM CDTTornado WarningMOBBaldwin, Mobile44 min
Mar 30, 11:04 PM CDTTornado Warning Tornado observedMOBBaldwin, Mobile20 min
Mar 30, 11:12 PM CDTTornado WarningMOBBaldwin48 min
Mar 30, 11:18 PM CDTTornado WarningMOBButler, Monroe, Wilcox28 min
Mar 30, 11:26 PM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Conecuh, Crenshaw, Escambia, Monroe and 1 more64 min
Mar 30, 11:32 PM CDTSpecial Marine WarningMOB118 min
Mar 31, 12:23 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia67 min
Mar 31, 12:52 AM CDTSpecial Marine WarningMOB38 min
Mar 31, 1:19 AM CDTSpecial Marine WarningMOB116 min
Mar 31, 1:29 AM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw61 min
Mar 31, 1:43 AM CDTSevere Thunderstorm Warning Destructive damage threatMOBCovington47 min
Mar 31, 3:11 AM CDTSpecial Marine WarningMOB49 min
Mar 31, 3:12 AM CDTSpecial Marine WarningMOB48 min
Mar 31, 3:35 AM CDTSpecial Marine WarningMOB40 min
Mar 31, 3:59 AM CDTSpecial Marine WarningMOB91 min
Mar 31, 4:00 AM CDTSpecial Marine WarningMOB30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.